Aa
A
A
A
Close
Dermatology Community
53.6k Members
670657 tn?1226724740

RED AND RASH

ABOUT A MONTH AGO I WAS TOLD THE ICHY RASH ON MY ARM WAS CELLULITUS AND WAS PUT ON KEFLEX ALSO HYDROXYZINE.NOW A MONTH LATER MY CHEST IS RED AND MY ARM STILL HAS SMALL BLISTER LIKE BUMPS ON IT.AS OF SATURDAY STILL ON KEFLEX I HAD A BOIL ON MY LOWER RIGHT SIDE OF MY FACE. THE ER DR TOOK ME OFF KEFLEX PUT ME ON DOXYCYCLINE 100 MG 2 TIMES A DAY AND STILL ON THE OTHER MED AND ALSO A CREAM BETAMETHASONE 2 TIMES A DAY. THE BOIL IS BETTER BUT NOT MY ARM AND NOW MY CHEST AND NECK AREA IS RED.NO ONE CAN TELL ME WHAT IS GOING ON.
13 Responses
Avatar universal
Hi,

This could be folliculitis, eczema, dermatitis, allergic reaction etc.

You need to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.

Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .

Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.

For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).

Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.

Continue with the antibiotic medications.

Let us know if you need any further information.

It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination.

Let us know if you need any other information and post us on how you are doing.

Regards.
670657 tn?1226724740
As of last night my Dr took me off the antibiotic and told me even with the infection to only use benadral. She spent less the 2 mins. with me and told me the redness on my chest was a reaction to one of the meds she had me on. I am getting some small blisters on my other arm 3 so far and she told me its a rash and to do nothing about it. She also does not want me to bother her till next week and only if its worse if not just deal with it. I am at a loss as what to do about this. It has been going on now since the middle of September and wont go away or get better. She also will not refer me to any other Dr for this.
Avatar universal
Hi,

You should reconsult with her if you are not convinced and take a second opinion if you are not satisfied. You need to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.

Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .

Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.

For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).

Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.

Post us if you need any further information.

Regards.


670657 tn?1226724740
I do know this is not Eczema she has told me this. When this first started back in September it was small blister like rash that iched and burned I guess from me iching the rash it turned into Cellulites. Like I said all the meds I was put on and still nothing is working. I have yet to get the test back from MRSA. I have called a Dermatologiest about this today and can not get in till next Thursday only one in our area 40 miles away in another state.I keep the area very clean and use an over the counter anti ich cream and still nothing really is helping. I am begining to wonder if this has anything to do with 2 weeks before this started we were on vacation and used the resorts hottub the next day it was closed for chemical imbalance. Can this be what started this whole mess for me???
670657 tn?1226724740
I have gotten the MRSA test back and it was neg. I had to call for this as my DR never called. They still do not know what the rash is on my arms or what to do other then just let it be and do nothing. They will not test to see what it is. Can the hottub I wrote about before have anything to do with this rash???
670657 tn?1226724740
Well since I have started this post my arm is not better and still of all meds. Now I have dark red-purple spots that seem to be under the skin. What is this??? My Dr said its nothing and she thinks in a few years it will go away!!!! I am seeing a dermatologist soon but I am worried what is happening to my skin and my arm. Anyone know what this is please tell me. This is not a allergy I am still taking Benadril and it is doing nothing.Please let me know if anyone has any ideas.
Avatar universal
Hi,

Could you call up and ask about what they meant by chemical imbalance and does the resort know about any similar symptoms in other people staying at the resort then. Call them and ask if anyone has aclled them with similar queries.

Because your lesions are progressing, persistent and non responding to medications it is of utmost importance that you get a clinical examination done by a dermatologist. Nothing can be said with suretyw ithout having a look at the lesions.

Let us know if you need any further information.

Post us about what your doctor advises.

Regards.

670657 tn?1226724740
Well I did go and see the dermatologist and this is what he is doing blood tests cbc,tsh,ana and he should have them when I see him again next Friday. He had a stick like thing and made marks on my back when he did this they welted and turned red.I still have the marks 2 hours later. He said he thinks it can be histamine over load in my body and has me taking claraton for now till the test come back.He is also looking at Lupus but not very sure it is that. What are your thoughts on any of this. I feel fine other then the lacy marks I have that are now everywhere.What can cause a over load of histamine in your body? Also if it is Lupus what will he do for that.

Thanks for your help with this.
670657 tn?1226724740
Well as of this morning I have been taking Claraton since Friday and the rash is starting to look better. Could this mess be just a histamine over load in my body? After reading up about Lupus I do not think that is what is wrong as other then the rash I have not been sick at all, no temp no nothing. What are your thoughts about this. Thanks for the help.
Avatar universal
Hi,

You are suffering from a condition called Dermographism.

'Patients with simple dermographism are asymptomatic and require no therapy. Recognition of the problem, avoidance of precipitating physical stimuli, reduction of stress and anxiety are important factors in medical care.

Also, scratching because of dry skin can be reduced with good skin care and emollients. H1 antihistamines are the drugs of choice.'

You could read about the condition at the following links -

http://en.wikipedia.org/wiki/Dermatographic_urticaria

and

http://www.emedicine.com/derm/topic446.htm

You should read this and let us know if you need any further information.

Regards.
670657 tn?1226724740
Well I did look up what you had said and it makes sence but what can the small blister like rash be that is on my arm?? It is slowly clearing up and no long iches its just there.I know when I scrached my arm it did turn into cellulites like I have been posting. Can it be damage to my skin and just taking a long time to heal? What are your thoughts on this.
670657 tn?1226724740
I have also noticed that with temp change or if I rub my arm it gets worse as far a the color of the spots I have. They get a deeper red/purpleish color what is that from. Any help would be great as I am worried about this.
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions